Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Feeling difficulty to breath. Getting bloated and tired with sore throat. Taking vitamin. What's going on?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2006
Answered : 300 Questions
Hi there.
Ive been feeling unwell for a few weeks now, wondered if you had any ideas.
It started when i found it hard to breath, it felt like the back of my throat was restricted, went to the GP and they gave me something to clear the sinuses but this didnt help.
About a week later i ended up with a cold which felt like it was around my chest and sinuses.
After the cold cleared i had problems with my stomach it felt at times that i was bloated then felt like i had stomach cramps and wanted to be sick.
Now that has passed and since Thursday i have had a really itchy sore throat and my tonsils are rather red. I also feel very week and tired today although i have been getting plenty of sleep.
Any ideas i just fell really run down and feel that im constantly ill.
I started taking vitamins about 2 weeks ago after i had the cold.
Many thanks
Posted Sun, 24 Feb 2013 in General Health
Answered by Dr. Sheeba Stephen 40 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

From the description of your symptoms, it appears that you may be having a persistent upper sinusitis and a tonsillitis. The throat, nasal cavity and the sinuses are all interconnected and infection can quickly spread from one area to the other. It appears that what could have started off as a mild throat infection / tonsillitis had spread to the nose and sinuses (rhino-sinusitis). Sinus infections are troublesome, because, if not cleared completely, they can remain as a harboring point of infection, which can then again keep triggering throat or nasal infections.

The stomach problems which you had experienced inbetween are likely to be due to hyper-acidity / ulcers. The stress of the illness, poor food intake, and the medication could have all resulted in this.

In view of the inflamed tonsils and the persisting infection, I think you need a proper course of antibiotics to completely clear out the infection. Otherwise, this is just going to keep recurring in a vicious cycle. In addition you may need anti-inflammatory and mucolytic medication to reduce the inflammation and clear out any hard mucus in your sinuses. Taking steam inhalation and drinking plenty of hot fluids will also be helpful.

During the course of treatment with antibiotics and other medication, it is better to take an anti-ulcer medicine also to prevent any gastric symptoms.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Above answer was peer-reviewed by
Follow-up: Feeling difficulty to breath. Getting bloated and tired with sore throat. Taking vitamin. What's going on? 11 minutes later
Many thanks for your reply.

Do you think this is also linked to feeling rather weak and tired also?

Answered by Dr. Sheeba Stephen 5 hours later
Hello again,

Very often, persistent infections can result in tiredness, fatigue and general weakness. So, it is important that you eat nutritious food, especially protein-rich and nutritious foods, and drink plenty of fluids also.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor